Mississippi, 2004

Flash Flood in Mississippi, June 18, 2004

June 18, 2004 · NWS MEG · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 18, 2:22 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 18, 2:22 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT FRI JUN 18 2004

.DISCUSSION...
AT 3 PM...CONVECTIVE DEVELOPMENT CONTINUES ALONG LINE FROM ST. LOUIS
TO THE TX/OK RED RIVER BORDER AREA ALONG THE FRONTAL BOUNDARY.
THESE STORMS WILL MOVE AT A SLOW CLIP EASTWARD PERHAPS GIVING THE
BEST CHANCES OF EARLY NOCTURNAL ACTIVITY ACROSS NE ARKANSAS AND THE
MISSOURI BOOTHEEL REGION...WHERE HIGHEST CHANCES ARE EARMARKED FOR
THE FORECAST TONIGHT.

THE PROXIMITY OF FRONT...INTERACTING WITH THE HEATING OF THE
DAY...AND AN UNSTABLE AIRMASS WILL BE THE IMPETUS FOR THE GENESIS OF
SCATTERED THUNDERSTORMS OVER PORTIONS OF THE WFO MEMPHIS AREA OF
RESPONSIBILITY ON SATURDAY.

TWO SITUATIONS CAN OCCUR SUNDAY. FIRST...THE FRONT HAS HAD ALREADY
PROGRESSIVELY MADE IT THROUGH THE MIDSOUTH. THIS WILL LEAD TO A MORE
BUT BRIEF NORTHERLY FLOW AND SLIGHTLY MORE STABLE AIRMASS WITH HIGH
PRESSURE OVER THE MIDWEST.  SECOND...THE AREA WILL REMAIN IN THE
WARM SECTOR...AS THE FRONTAL BOUNDARY STALLS TO OUR WEST AND NORTH.
THIS SITUATION WOULD LEAD TO MORE CONVECTION UPSTREAM OR NEAR THE
MID SOUTH.  WENT WITH FORMER SITUATION...BUT WITH PAST JUNE 2004
HISTORY...PROGRESSIVE MOVEMENT OF FRONTAL FEATURE IS NOT PROBABLE.

IT APPEARS FRONTAL BOUNDARY WILL PUSH BACK NORTH DURING THE
WEEK...AND BE IN CLOSE PROXIMITY...NEAR THE NORTHERN PRECIPICE OF
THE FORECAST AREA THROUGH END OF THE WEEK. THIS WILL CONTINUE THE
ANOMALOUS ACTIVE JUNE WITH TROPICAL AIRMASS STILL IN PLACE.
REFLECTED THESE THOUGHTS BY KEEP CHANCES OF TSTMS IN THE AREA
THROUGH MOST THE WEEK...PARTICULARLY ALONG THE NORTHERN FRINGES NEAR
KENTUCKY AND MISSOURI.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

CORDERO
Hazardous weather outlook, Jun 18, 2:55 PM CST, 1 hour 20 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-191000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT FRI JUN 18 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-191000-
ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS-
CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR-
DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN-
GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN-
ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS-
LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS-
OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS-
PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR-
TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS-
UNION MS-WEAKLEY TN-YALOBUSHA MS-
355 PM CDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING MAINLY
WEST OF LINE FROM UNION CITY TENNESSEE TO WYNNE ARKANSAS. AN VERY
SLOW ENCROACHING COLD FRONT...PLENTIFUL MOISTURE AND AN UNSTABLE
ATMOSPHERE WILL BRING ISOLATED STRONG TO SEVERE THUNDERSTORMS INTO
THE EARLY EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...

ISOLATED STRONG THUNDERSTORMS ARE FEASIBLE LATE SATURDAY AFTERNOON
AND EARLY SATURDAY EVENING ACROSS THE MID SOUTH. MOST STORMS ARE
EXPECTED NOT TO BECOME STRONG...A FEW WILL. THE MAIN CONCERN WILL BE
FOR SMALL HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND
BRIEF HEAVY DOWNPOURS. EXPECT THE THUNDERSTORM ACTIVITY TO TAPER OFF
AROUND SUNSET SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, De Soto

When
June 18, 4:15 PM CST to 5:30 PM CST
Where
De Soto County, 2 mi SE of Olive Branch
Property damage
$1,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.875, -89.992 (the zone’s center; the record gives no point)

Several roads were covered with water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406052.